MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. COMPOSIX MESH E/X; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. COMPOSIX MESH E/X; SURGICAL MESH
Catalog Number 0123810
Medical Device Problem Codes Defective Device (2588); Detachment of Device or Device Component (2907); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994); Disability (2371)
Date of Event 06/22/2011
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient including permanent injury, mesh detachment, infection and surgical intervention.A review of the manufacturing records was performed and found that the lot was manufactured to specification.In regards to the infection, the warning section of the ifu states, "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the prosthesis.An unresolved infection may require removal of the prosthesis." should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that, on or about (b)(6) 2011, the patient underwent surgery for repair of an incisional hernia and a composix e/x mesh was implanted to repair the hernia defect.On or about (b)(6) 2011, the patient underwent an additional surgery to remove the infected mesh.There was evidence of floating mesh found.The mesh was completely removed.It is alleged that the patient was injured severely and permanently.The patient suffered pain, disability, hospitalizations and additional surgeries.It is also alleged that the patient has suffered and will continue to suffer physical pain, chronic pain, mental anguish, psychological stress, depression, has undergone and will likely require medical treatments and other forms of care.Attorney also alleges that the device was defective.

Brand Name
COMPOSIX MESH E/X
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key10714467
Report Number1213643-2020-09580
Device Sequence Number3933058
Product Code FTL
UDI-Device Identifier00801741031212
UDI-Public(01)00801741031212
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K002684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2011
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2016
Device Catalogue Number0123810
Device Lot NumberHUVA1049
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2020
Initial Report FDA Received Date10/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Disability;